Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2001, 7:17 PM MDT for Juab County, Utah. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 2001, 7:17 PM MDT (01:17 UTC)
- Expired
- Jul 8, 2001, 8:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Juab County, UT
The radar
The Salt Lake City radar (KMTX), 212 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 090119 CCA FFWSLC UTC023-090215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 717 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN JUAB COUNTY IN UTAH * UNTIL 815 PM MDT * AT 707 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER AND NEAR THE DEEP CREEK MOUNTAINS IN WESTERN JUAB COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. TO REPORT ySEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3956 11402 3956 11364 3989 11360 3989 11402
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:01 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 3:01 PM MDT, 4 hours 16 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 301 PM MDT SUN JUL 8 2001 SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK. DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK. DISCUSSION...INTENSE WET THUNDERSTORMS DEVELOPED TODAY OVER NORTHERN UTAH. CELLS OVER THE STANSBURY AND OQUIRRH MOUNTAIN ENHANCED BY LAKE BREEZE CONVERGENCE GENERATED HEAVY RAINFALL WITH FLASH FLOODING REPORTED IN THE TOOELE VALLEY. HEAVY RAIN HAS DECREASED BUT SCATTERED STORMS PERSIST. SOUTH IS QUIET SO FAR TODAY. THAT MAY CHANGE LATE TONIGHT AS UPPER LEVEL FRONT OVER THE GULF OF CALIFORNIA APPROACHES. NEW 18Z ETA LOOKS VERY INTERESTING FOR MONDAY AFTERNOON AND NIGHT. MODEL NOW DEEPENS THE TROUGH COMING UP FROM THE SOUTHWEST INTO A 500 MB LOW AS IT MOVES NORTH ALONG THE NEVADA BORDER MONDAY AFTERNOON AND NIGHT. HEAVY RAINS POSSIBLE...ESPECIALLY FOR THE WESTERN PORTIONS. DRYING TREND LATER IN THE WEEK LOOKS ON TRACK. NO CHANGES TO THE EXTENDED AT THIS TIME. SLC 4663 CDC 3643 GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:22 PM MDT | Flash Flood Warning | SLC | Juab, Sanpete | 38 min |
| Jul 8, 10:33 PM MDT | Flash Flood Warning | SLC | Piute | 42 min |
| Jul 9, 5:45 PM MDT | Flash Flood Warning | SLC | Iron | 105 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.